MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 07/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the device button was not functioning well.When the doctor pressed it, it would start to burn his finger.There was no patient involvement.No further information available.
 
Additional Manufacturer Narrative
Additional information: evaluation summary: one device was received for evaluation.The returned product met specification as received.Visual inspection found no defects.It came with an electrode.The investigation of the returned equipment did not identify anything that would have caused or contributed to the reported event.Visual inspection found no damage to the device or the associated electrode that was returned with pencil.The device was plugged into a 40k ohm test box and activated in both the cut and coag mode with satisfactory results.The device plugged into a generator and activated normally.The device passed hipot testing, showing that there were no unexpected electrical leakages.The investigation did not identify any defects with the pencil that could have contributed to the reported event.The investigation found the device to function normally and within specifications.The instruction for use (ifu) states, confirm proper electrosurgical generator power setting before proceeding with surgery.Use the lowest power setting to achieve the desired surgical effect.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8083058
Report Number1717344-2018-01507
Device Sequence Number1598416
Product Code GEI
UDI-Device Identifier10884524000497
UDI-Public10884524000497
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K813071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2515
Device Catalogue NumberE2515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2018
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer12/07/2018
Initial Report FDA Received Date11/18/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1